MAUDE Adverse Event Report: COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number SERB65-14-60-80
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a fortrex pta balloon to pre-dilate a non calcified, moderately tortuous lesion in the mid left brachial/axillary avf.There was no damage noted to the packaging and no issues noted when removing the device from the tray.A non-medtronic sheath was used with a 0.035 guidewire without embolic protection and with saline/heparin as inflation fluid.The device was prepped however contrast was observed leaking from the base of the hub.This device was not used in the patient.Another fortrex pta balloon was used to successfully pre-dilate the lesion.A protégé gps was deployed at the lesion site.On follow up, approximately 1month later, it was observed, under angiogram, that the stent had deformed.A non-medtronic covered stent was used to deal with the deformed stent.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic stent was used to reline with the deformed stent.The physician reported that difficulty was encountered deploying stents when there is a significant caliber in size on either side of the lesion.The patient is reported to be well.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: two photographs from one-month post follow-up cine images were received.Three deployed stents can be identified in the cines.In the first photograph of a cine image due to the quality and clarity of the image it is not possible to see the individual cell struts of the stent.In the second image individual cell struts rows can be seen in the mid left brachial/axillary arteriovenous fistulas (avf).The left most stent in the cine image appears to have stent cell elongation, possible stent cell fracturing, and the left end of the stent appears to have expanded to a larger diameter than the other two stents in the cine image.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
(b)(4).It was reported that there was a leak at the hub, through the port, of the fortrex balloon.-###-from (b)(4).It was reported that a protege stent became deformed and caused a patient's graft to thrombose, 1 month post graft implant.

Brand Name
PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8631963
Report Number2183870-2019-00296
Device Sequence Number1655740
Product Code FGE
UDI-Device Identifier00821684071762
UDI-Public00821684071762
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2021
Device Catalogue NumberSERB65-14-60-80
Device Lot NumberA747187
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer05/23/2019
08/09/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date05/28/2019
08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight84